Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS Atlanta, GA

March 28, 2009Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 4:16 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 4:16 PM EDT (20:16 UTC)
Expired
Mar 28, 2009, 5:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 4:35 PM EDTHAIL 1Conyers, GA
Mar 28, 4:43 PM EDTHAIL 0.88Conyers, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282016
SVRFFC
GAC217-247-282100-
/O.NEW.KFFC.SV.W.0082.090328T2016Z-090328T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED          
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE         
  LOCATED ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST OF CONYERS  
  TO 12 MILES SOUTHWEST OF PORTERDALE...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MANSFIELD...COVINGTON...LAKEVIEW ESTATES...OXFORD AND GEORGIA
  INTERNATIONAL HORSE PARK.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3364 8413 3363 8411 3367 8409 3378 8396
      3366 8379 3364 8372 3357 8368 3354 8368
      3346 8376 3344 8383 3337 8386 3349 8395
      3349 8403 3355 8406 3357 8414 3360 8416
TIME...MOT...LOC 2015Z 228DEG 49KT 3337 8424 3343 8396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:14 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 28, 3:14 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT SAT MAR 28 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE
SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE
GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO
SLIGHTLY SLOWER THAN THE GFS.

FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS
FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS
ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD
TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD
FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT
MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN
NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY
COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A
HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT
MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL
CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO
THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND
EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE
FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY
MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME
QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE
IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP.

THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS
OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY
SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO
BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS
MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY
EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES
SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH
PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT
TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO
THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT...
SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING.
EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER
THE RETREATING RIDGE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE
CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY
TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE
ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS
OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM
ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE
ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING
THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER
THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS
DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI
VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL
LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO
CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT
THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A
CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE
FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT
TEMPERATURE SHIFTS THROUGH THE EXTENDED.

&&

.HYDROLOGY...
ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER
THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS
TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES
THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS
AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS
EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM
RIVERS OVER THE NEXT COUPLE OF DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  60  38  74  44 /  70   5   0   5   5
ATLANTA         44  56  40  72  49 /  50   5   0   5  10
BLAIRSVILLE     44  48  34  70  40 /  70   5   0   5  10
CARTERSVILLE    44  55  34  71  44 /  50   5   0   5  10
COLUMBUS        48  64  40  76  47 /  30   5   5   5  10
GAINESVILLE     46  55  37  73  46 /  70   5   0   5   5
MACON           48  66  39  76  45 /  60   5   0   5   5
ROME            45  54  36  71  42 /  50   5   0   5  10
PEACHTREE CITY  46  59  36  73  38 /  40   5   0   5  10
VIDALIA         54  69  40  74  44 /  90   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WASHINGTON...WHEELER...WILCOX...WILKINSON.

WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL
GEORGIA.

FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF
CENTRAL GEORGIA.

&&

TDP
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT MAR 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
345 PM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA
THROUGH TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT.

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM OVER ARKANSAS WILL LIFT NORTHEAST INTO
THE EASTERN GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED
COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES.  A
STRONG THUNDERSTORM COMPLEX MOVED ACROSS CENTRAL GEORGIA TODAY AND
ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN ITS WAKE AS IT MOVES OUT OF
THE STATE.

.PRIMARY HAZARDS...
THERE WILL BE TWO AREAS OF CONCERN FOR THE REMAINDER OF THE
DAY.  IN THE WAKE OF THE STRONG THUNDERSTORM COMPLEX THAT MOVED
ACROSS CENTRAL GEORGIA TODAY...THE ATMOSPHERE HAS RECOVERED ENOUGH
TO SPAWN THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER.  THIS THREAT AREA WILL MOVE WEST TO EAST ACROSS CENTRAL
GEORGIA THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A LINE
FROM ROME TO GAINESVILLE.

THE SECOND AREA OF CONCERN WILL BE THE COLD FRONT SWEEPING ACROSS
NORTH GEORGIA OVERNIGHT.  THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS
FORMING ON THIS LINE WILL BE DAMAGING WINDS AND LARGE
HAIL...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO ATHENS.

.DISCUSSION...
THE ATMOSPHERE WEST OF THE THUNDERSTORM COMPLEX THAT MOVED ACROSS
GEORGIA THIS MORNING HAS DESTABLIZED SUFFICIENTLY TO PRODUCE A FEW
SEVERE THUNDERSTORMS.  BECAUSE THE VERTICAL WIND SHEAR HAS BEEN
DISRUPTED BY THE EARLY THUNDERSTORM ACTIVITY...HAIL WILL BE THE
PRIMARY THREAT.  THE THREAT WILL DIMINISH AS THE AFTERNOON HEATING
DIMINISHES.

AROUND MIDNIGHT...THE COLD FRONT WILL BEGIN TO MOVE INTO NORTHWEST
GEORGIA.  INSTABILITY WILL BE LIMITED...BUT WITH THE STRONG UPPER
LEVEL WINDS AND FORCING ALONG THE FRONT...A FEW STORMS MAY PRODUCE
DAMAGING WINDS AND LARGE HAIL.  THE THREAT AREA WILL MOVE ACROSS THE
NORTHERN ONE-THIRD OF THE STATE THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND
AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND
EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH
TONIGHT.

In the hours before

Local storm report, Mar 28, 3:12 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 W HAMILTON            32.76N 84.91W
03/28/2009  E0.75 INCH       HARRIS             GA   LAW ENFORCEMENT

            PENNY SIZED HAIL 2 MILES WEST OF HAMILTON.

&&

JLF
Special weather statement, Mar 28, 3:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SAT MAR 28 2009

GAZ089-282000-
329 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MUSCOGEE COUNTY
UNTIL 400 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAINT MARYS HILLS...MOVING NORTHEAST AT 45
MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS
METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...SAINT MARYS
HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE
PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS...ROSE
HILL...EDGEWOOD...KENWOOD AND BIBB CITY. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 28, 3:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SAT MAR 28 2009

GAZ056>058-070-071-282015-
339 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
MONROE...LAMAR...SPALDING...BUTTS AND HENRY COUNTIES UNTIL 415 PM
EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED JUST NORTH OF MILNER...MOVING NORTHEAST
AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
MONROE...LAMAR...SPALDING...BUTTS AND HENRY COUNTIES THROUGH 415 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILNER...
ORCHARD HILL...LIBERTY HILL...CHAPPEL MILL...HIGH FALLS STATE PARK...
BLOUNT...MCKIBBEN...JENKINSBURG...JACKSON...INDIAN SPRINGS STATE
PARK...FLOVILLA...STARK AND WORTHVILLE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 28, 3:55 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             JONESBORO               33.52N 84.35W
03/28/2009  E0.88 INCH       CLAYTON            GA   PUBLIC

&&

SNELSON
Local storm report, Mar 28, 4:04 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             FAYETTEVILLE            33.45N 84.46W
03/28/2009  E1.00 INCH       FAYETTE            GA   PUBLIC

            QUARTER SIZED HAIL AT HIGHWAY 85 AND 92 IN THE GREENLEAF
            SUBDIVISION.

&&

JLF
Special weather statement, Mar 28, 4:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SAT MAR 28 2009

GAZ032>034-044-045-282045-
410 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DEKALB...COBB...GWINNETT AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 60 MPH.

THESE STORMS WILL MOVE ACROSS DEKALB...COBB...GWINNETT AND FULTON
COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EDGEWOOD...BUCKHEAD...KIRKWOOD...EAST
LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE ESTATES...DECATUR...DRUID
HILLS...BOLTON...BANKHEAD...CASCADE HEIGHTS...VIRGINIA
HIGHLAND...WEST END AND SWEET AUBURN. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:38 AM EDTRiver Flood WarningFFCGwinnett16 hr
Mar 28, 2:04 AM EDTRiver Flood WarningFFCNewton, Rockdale42 hr
Mar 28, 6:35 AM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Mar 28, 7:50 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr
Mar 28, 9:13 AM EDTTornado WarningFFCStewart47 min
Mar 28, 9:48 AM EDTTornado WarningFFCWebster31 min
Mar 28, 10:07 AM EDTTornado WarningFFCMarion, Schley, Sumter38 min
Mar 28, 10:23 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Schley, Sumter52 min
Mar 28, 10:41 AM EDTTornado WarningFFCCrisp, Dooly34 min
Mar 28, 11:01 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski, Wilcox59 min
Mar 28, 11:26 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson48 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBarrow, Jackson7 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCMadison, Oglethorpe21 hr
Mar 28, 11:36 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair, Wheeler54 min
Mar 28, 12:19 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more41 min
Mar 28, 1:07 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Mar 28, 1:11 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox49 min
Mar 28, 1:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee38 min
Mar 28, 2:01 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler59 min
Mar 28, 2:17 PM EDTFlash Flood WarningFFCJones6 hr
Mar 28, 2:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee54 min
Mar 28, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler22 min
Mar 28, 3:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike52 min
Mar 28, 3:33 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry23 min
Mar 28, 3:49 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler41 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding53 min
Mar 28, 4:25 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton50 min
Mar 28, 4:33 PM EDTSevere Thunderstorm WarningFFCToombs19 min
Mar 28, 4:40 PM EDTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Mar 28, 4:40 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson12 days
Mar 28, 4:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee, Walton27 min
Mar 28, 5:56 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Mar 28, 7:23 PM EDTAreal Flood WarningFFCHarris6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.